Hi, this is my first time posting on any type of medical boards, so if theres any info I miss off in this post, please just shout.
Some medical history:
-I was diagnosed with undetermined Ulcerative Colitus at the age of 12
-On steriods on and off for 2 years.
-Got back on track with some lovely Azathioprine.
-I got entirely annoyed with the drugs, so I stopped taking them a year ago. Doctors were not doing anything to lower the dosage even though I had been in remission for 3-4 years. About two months after I stopped taking the tablets, the UC symptoms came back into play. I was put back on steroids, finished the course of them, and then stopped taking the tablets again.
-While the Colitus symptoms have came back, they are no where near as bad as what they were. I maybe go to the toilet 4 times a day, with a few stomach cramps in between.
Now on to the post. In July of this year, some sort of severe tiredness has taken over me. Its turned me from someone who was relatively fit and active, to someone who does nothing at all in terms of excersise, because I don't have the energy. Every day, I come home from school, and have anything from 1-3 hours sleep. This is entirely unusual for me. My sleep pattern at night hasn't changed - and I still go to bed at a reasonable time (11 oclock'ish most nights), and I do not feel restless when I wake up. The tiredness usually hits me during the end of school, making it very hard to concentrate sometimes.
Once I feel the urge to sleep coming on, there is nothing I can really do about it, I just have to sleep, and if I don't, I'm cranky and stupidly tired until I do get some sleep.
Anyone have any idea if the two are related? Or if its an entirely different thing? Any help would be much appreciated!
P.S Whether this has any relevance either, but I'm allergic to nuts and eggs, I've had various severe bouts of Herpes Synplex on/around my eye since about the age of 3, and I also have Alopecia., leading Doctors to believe that my Immune system works over time, and sometimes feels the need to attack itself...maybe thats related? I have no idea.
Does the Colitis make you tired? I once knew a guy who had ulcerative colitis. I don't think he slept any more than usual though. I would say that this is probably caused by your medication but of course I am not a doctor so I do not know. Check with your doctor to see if you medication can be what is called "depressive". If it is, then that is likely at least a part of the cause.
Also, you should probably ask your doctor for some lab tests. There could be something else going on like an infection or possibly even cancer that could be causing the fatigue. I don't want to scare you or anything but I am thinking that colon cancer might be a possibility. I say this because I think a lot of inflammation occurs with ulcerative colitis and chronic inflammation can be a risk factor in developing cancer I think. Also, a ***** article says that having ulcerative colitis is a risk factor in developing colon cancer. If yo are 50 or older, you should definitely consider getting tested as it is much more common in older people.
Please note that I am definitely not an expert on this and am certainly not a doctor.
The Following User Says Thank You to wwwgirl For This Useful Post: IBSisBS (11-21-2010)
Hi wwwgirl, thank you for replying, however I'm struggle to think its a form of cancer or any of infection for that matter. My actual colitus, while not perfect, is OK, and there is definitely not any unusual or substantial pains happening. I relatively happy in my stomachs ability to tell me when something is wrong! :P
I'm not sure. My general attitude to this is getting to the point where I'm not caring. I stopped taking my medication for the colitus because I was just annoyed. I've had health problems since I can remember - some minor, some major - and everything has just annoyed me to the point where I think the tiredness has just made me not care any more.